How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
40019946
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

I have been given a referral for anxiety and elements of

Customer Question

I have been given a referral for anxiety and elements of depressive disorder. Should I see a psychologist or should I try to work through it myself? My parents are really unsupportive but I feel like I need someone to talk to.

I just feel overwhelmed and if nothing will get better.

Submitted: 4 years ago.
Category: Mental Health
Expert:  Elliott, LPCC, NCC replied 4 years ago.
Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Dear friend,

You should definitely find someone to talk to, but it should be someone that you can really relate to. Sometimes a well-meaning physician will refer you to someone that he knows of. It is best that you also be in on the process of choosing your therapist.

Go to www.psychologytoday.com and click FIND A THERAPIST

Then enter your province and city and a list will pop up, with information and pictures. You might find someone that appeals to you. Very often you can go to their websites and even have a preliminary free phone consultation.

I also notice that you have been given a prescription to trazodone, which can possibly help you with anxiety and depression, although there is no guarantee that it will help or that other side effects won't bother you. If you feel anything way out of the ordinary, see you doctor right away.

NEVER quit this drug abrutly. You must wean off of it very slowly or face other possible negative side effects. One more thing: do not drink grapefruit juice or eat grapefruit with this drug.

You need an empathetic therapist to talk to because you have no other outlets.This is an excellent idea.

I wish you great success.

Warm regards,

Elliott Sewell, LPCC, NCC, CCMHC
Customer: replied 4 years ago.
how do I deal with feeling as if nothing will get better ?
Expert:  Elliott, LPCC, NCC replied 4 years ago.
Dear friend,

This is actually one of the symptoms of depression. It is a feeling of hopelessness and despair that is part of the depression that you are going to work on eliminating. It is a total myth that nothing will get better. It is merely one of the symptoms of depression and will begin to go away as you get into your treatment.

Your trazodone, if you have been on it for less than a month, may not have begun to work on you yet. You are on LESS than the minimum dose (which is 150 mg. per day), so that might explain why it is not kicking in. If you are a small person, then your doctor may have purposely started you with a low dose.

You haven't started any therapy. This isn't the time to give up. In fact, there is never a time to give up. You will get past this and you must keep on the bright and optimistic side of your thoughts.

Warm regards,

Elliott Sewell, LPCC, NCC, CCMHC